Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

May 22, 20124 counties in Georgia

NWS Atlanta, GA issued this special weather statement at May 22, 2012, 7:44 PM EDT for 4 counties in Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2012, 7:44 PM EDT (23:44 UTC)
Expired
May 22, 2012, 8:15 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA

Counties Barrow County, GA, Gwinnett County, GA, Oconee County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 111 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

449 
WWUS82 KFFC 222344
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
744 PM EDT TUE MAY 22 2012

GAZ025-034-035-037-046-047-230015-
744 PM EDT TUE MAY 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WALTON...
ROCKDALE...OCONEE...BARROW...GWINNETT AND JACKSON COUNTIES UNTIL 815
PM EDT...

AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COUNTY LINE...MOVING EAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WALTON...ROCKDALE...OCONEE...BARROW...GWINNETT AND JACKSON
COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE WINDSOR...BOLD SPRINGS...BETWEEN...CHATEAU ELAN...
COUNTY LINE...THOMPSONS MILL...CARL...AUBURN...HARBIN...HOG
MOUNTAIN...LAWRENCEVILLE...GRAYSON...DACULA...HOSCHTON AND BRASELTON.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3407 8338 3405 8339 3404 8336 3399 8347
      3400 8350 3397 8353 3393 8351 3393 8342
      3389 8338 3374 8343 3374 8345 3382 8350
      3360 8368 3377 8396 3378 8405 3390 8419
      3418 8372
TIME...MOT...LOC 2344Z 287DEG 20KT 3403 8375

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 22, 3:07 PM EDT, 4 hours 37 minutes earlier.

Area forecast discussion, May 22, 3:07 PM EDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
307 PM EDT TUE MAY 22 2012

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...

LATEST MSAS ANALYSIS SHOWS SURFACE TROUGH STRETCHING FROM THE
CAROLINAS THROUGH EAST CENTRAL GEORGIA. WITHIN THIS
TROUGH...DEWPOINTS HAVE MIXED NICELY WITH LOWER TO MID 50S VALUES
ALLOWING FOR SUPPRESSED CONVECTIVE INITIATION. SURFACE MOISTURE
IS MORE PLENTIFUL OVER NORTHWEST ZONES WHERE ISOLATED TO SCATTERED
ACTIVITY IS MOVING INTO THE AREA AT THIS HOUR.

MOST SIGNIFICANT FEATURE OF THE SHORT TERM IS UPPER LOW MOVING
THROUGH CENTRAL ALABAMA AS EVIDENCED BY WATER VAPOR IMAGERY. IT
ALSO SHOWS A SIGNIFICANT AMOUNT OF DRY AIR MOVING INTO THE AREA
AND WILL PLAY A LARGE ROLE ON CONVECTION THIS AFTERNOON. TO GO
ALONG WITH THIS DRY AIR IS A COLD POOL WITH TEMPS AROUND -16C AT
500 MB ALLOWING FOR INCREASED MID LEVEL LAPSE RATES LATER THIS
AFTERNOON. IT APPEARS EASTERN PORTIONS OF THE FORECAST AREA ARE
MOST LIKELY TO SEE THE INFLUENCES OF RESIDUAL MID LEVEL MOISTURE
AND APPROACHING COLD POOL. WILL CONTINUE THE MENTION OF LIKELY
POPS FOR EASTERN ZONES THROUGH THIS EVENING AS WELL AS THE
ADVERTISEMENT OF SCT SEVERE. MAY BE DIFFICULT TO GET ROBUST
ACTIVITY GOING BUT ONCE IT GOES...FEEL LIKE SEVERE HAIL WILL NOT
BE DIFFICULT TO COME BY.

UPPER LOW WILL HAVE LARGELY SHIFTED EAST OF THE AREA BY WED
BUT SECONDARY LOBE WILL ROTATE THROUGH NORTH ALABAMA AND GEORGIA
LATE IN THE DAY. EXPECTING MOISTURE TO ONLY BE SUFFICIENT TO
SUPPORT CONVECTION OVER EXTREME NORTH GEORGIA AND WILL CARRY LOW
END SCATTERED POPS THERE. ALTHOUGH NOT AS COLD AS TODAY...TEMPS
ALOFT WILL STILL BE SUFFICIENT FOR STRONG TO SEVERE STORMS WITH
LARGE HAIL.

DEESE

.LONG TERM /THURSDAY THROUGH TUESDAY/...
ONLY MINOR ADJUSTMENTS TO THE PREVIOUS LONG TERM FORECAST TO
INCLUDE POPS INTO THE EVENING HOURS ON THURSDAY AS OROGRAPHICALLY
INDUCED THUNDERSTORMS MAY LAST PAST 00Z. IN ADDITION...MADE SLIGHT
CHANGES TO THE MAX TEMPS IN THE LONG TERM AT RMG TO BRING THE
HIGH TEMP DOWN A DEGREE OR TWO. OVERALL...PREVIOUS FORECAST AND
DISCUSSION STILL HOLDS.

11

/ISSUED 417 AM EDT TUE MAY 22 2012/
LONG TERM GUIDANCE IS IN FAIRLY GOOD AGREEMENT WITH MAIN INFLUENCING
SYNOPTIC FEATURES. AS A CLOSED UPPER LEVEL LOW OVER THE EAST CENTRAL
CONUS DAMPENS OUT AND EJECTS NORTHEASTWARD BY THURSDAY... A STRONG
UPPER RIDGE OF HIGH PRESSURE WILL BUILD INTO THE EASTERN HALF OF THE
COUNTRY AND PERSIST INTO MONDAY. THE GFS HAS A BIT STRONGER RIDGING
AND FARTHER EASTWARD SETUP THAN THE ECMWF... NONETHELESS A RATHER
WARM AND STAGNANT PATTERN LOOKS TO BE THE RULE THROUGH THE HOLIDAY
WEEKEND. CANNOT RULE OUT ISOLATED CONVECTIVE DEVELOPMENT IN THE
HIGHER ELEVATIONS OF THE NORTH FOR MOST AFTERNOON AND EVENING
PERIODS DUE TO WEAK SOUTHERLY FLOW AND OROGRAPHIC ENHANCEMENT. WHILE
HAVE ONLY SLIGHT CHANCE POPS FOR MOSTLY THE NORTHERN PORTION... THE
BEST CHANCE FOR PRECIP WILL BE NEAR THE END OF THE FORECAST PERIOD
AS THE RIDGE FINALLY BEGINS TO BREAK DOWN.

FOR TEMPS...MEX GUIDANCE LOOKED REASONABLE SO MADE ONLY MINOR
TWEAKS. ABOVE NORMAL TEMPS SHOULD PERSIST THROUGH THE FORECAST
PERIOD WITH THE WARMEST DAYS BEING FRIDAY THROUGH SUNDAY AS MANY
AREAS ARE PROGGED TO REACH HIGHS IN THE LOW 90S.

BAKER

&&

AVIATION...
18Z UPDATE...
INITIAL TSRA DEVELOPMENT LOOKS TO BE TAKING PLACE EAST OF THE ATL
TERMINALS BUT SHOULD AFFECT AHN BY LATER THIS AFTERNOON. COLD POOL
ALOFT COMING ACROSS HOWEVER REQUIRES A SHORT TERM TEMPO FOR ALL TAF
SITES. DRY AIR AT THE MID LEVELS LOOKS TO RESULT IN POTENTIAL FOR
STRONG GUSTS IN TSRA DEVELOPMENT AND HAVE INCLUDED THESE IN TEMPO
AS WELL. UPPER LOW SHIFTS EAST ON WED AND EXPECT TSRA POTENTIAL TO
BE CONFINED TO EXTREME NORTH GEORGIA AND OUTSIDE OF THE TERMINALS.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM ON CONVECTION...HIGH ON REMAINING ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          58  87  62  87 /  20  20  20  20
ATLANTA         60  84  65  88 /  20  10  10   5
BLAIRSVILLE     53  80  54  82 /  30  20  20  20
CARTERSVILLE    51  84  57  87 /  20  10  10  10
COLUMBUS        61  88  66  90 /  20  10  10   5
GAINESVILLE     58  83  63  82 /  20  20  20  20
MACON           58  90  62  91 /  20  20  10   5
ROME            52  87  55  89 /  20  10  20  20
PEACHTREE CITY  52  84  57  87 /  20  10  10   5
VIDALIA         66  89  70  94 /  20  20  20   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DEESE
LONG TERM....11/BAKER
AVIATION...DEESE
Hazardous weather outlook, May 22, 7:44 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
744 PM EDT TUE MAY 22 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-232345-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
744 PM EDT TUE MAY 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL
GEORGIA TONIGHT.

.SYNOPSIS...
AN UPPER LEVEL LOW IN ASSOCIATION WITH A MOIST AND UNSTABLE
AIRMASS WILL ALLOW FOR THUNDERSTORM DEVELOPMENT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE OCCASIONAL LIGHTNING...HAIL TO THE
SIZE OF NICKELS AND STRONG WINDS TO 45 MPH. THE BEST CHANCE FOR
THUNDERSTORMS WILL BE FROM 8 PM TO 10 PM.

.DISCUSSION...
THE COMBINATION OF THE UPPER LEVEL LOW WITH FORECAST CAPE VALUES
OF NEAR 1500 J/KG AND WEAK VERTICAL WIND SHEAR WILL LEAD TO THE
DEVELOPMENT OF ISOLATED THUNDERSTORMS ACROSS NORTH AND CENTRAL
GEORGIA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING THE
AFTERNOON AND EVENING HOURS EACH DAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, May 22, 4:27 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 PM EDT TUE MAY 22 2012

GAZ001>007-014-222100-
427 PM EDT TUE MAY 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN
WHITFIELD...WALKER...MURRAY...CATOOSA...DADE...DAWSON...FANNIN AND
GILMER COUNTIES UNTIL 500 PM EDT...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MILL CREEK...MOVING SOUTHEAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER...MURRAY...CATOOSA...DADE...DAWSON...FANNIN
AND GILMER COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE MILL CREEK...DALTON...ROCKY FACE...DAWNVILLE...
TUNNEL HILL...VARNELL...WOOD STATION...BEAUMONT...RINGGOLD...
VILLANOW...SUTTLES MILL...NAOMI...ROCK SPRING...NOBLE AND ETON. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3498 8421 3452 8429 3453 8434 3457 8435
      3455 8465 3458 8465 3460 8472 3463 8473
      3461 8486 3464 8491 3462 8506 3459 8506
      3460 8552 3498 8561
TIME...MOT...LOC 2027Z 320DEG 12KT 3472 8500
Special weather statement, May 22, 4:58 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 PM EDT TUE MAY 22 2012

GAZ001>005-007-011>014-019-222130-
458 PM EDT TUE MAY 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN
WHITFIELD...WALKER...PICKENS...MURRAY...CATOOSA...CHATTOOGA...DADE...
DAWSON...FLOYD...GILMER AND GORDON COUNTIES UNTIL 530 PM EDT...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CEDAR GROVE TO ELLIJAY...MOVING NORTHEAST
AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER...PICKENS...MURRAY...CATOOSA...CHATTOOGA...
DADE...DAWSON...FLOYD...GILMER AND GORDON COUNTIES THROUGH 530 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR
GROVE...SEQUOYAH LAKE...TALKING ROCK...BLAINE...OOSTANAULA...
CALHOUN...RANGER...OAKMAN...REDBUD...AUDUBON...NICKELSVILLE...
RESACA...SUGAR VALLEY...EVERETT SPRINGS AND LAKE MARVIN. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3497 8462 3485 8462 3485 8442 3484 8439
      3484 8438 3482 8433 3477 8429 3447 8431
      3442 8490 3441 8550 3498 8557
TIME...MOT...LOC 2058Z 224DEG 14KT 3471 8536 3469 8490
          3474 8447
Special weather statement, May 22, 5:43 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT TUE MAY 22 2012

GAZ011>014-019>022-222215-
543 PM EDT TUE MAY 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN PICKENS...
BARTOW...CHATTOOGA...CHEROKEE...DAWSON...FLOYD...FORSYTH AND GORDON
COUNTIES UNTIL 615 PM EDT...

AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SUMMERVILLE TO SILVER CITY...MOVING
NORTHEAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS PICKENS...BARTOW...CHATTOOGA...CHEROKEE...DAWSON...FLOYD...
FORSYTH AND GORDON COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE HIGHTOWER...COAL MOUNTAIN...MATT...
SILVER CITY...BALL GROUND...WALESKA...LAKE ARROWHEAD...SALACOA
VALLEY...REAVIS MOUNTAIN...HOLLIS LATHEM RESERVOIR...NELSON...PINE
LOG...FUNKHOUSER...FOLSOM AND ADAIRSVILLE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3459 8549 3449 8414 3446 8409 3442 8399
      3441 8398 3424 8406 3429 8478 3430 8547
TIME...MOT...LOC 2144Z 222DEG 9KT 3450 8536 3444 8467
          3438 8415
Local storm report, May 22, 6:49 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
649 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     LIGHTNING        1 S HOLLY SPRINGS       34.16N 84.50W
05/22/2012                   CHEROKEE           GA   EMERGENCY MNGR

            A HOUSE WAS STRUCK BY LIGHTNING 1 MILE SOUTH OF HOLLY
            SPRINGS.

&&

AGIBBS
Special weather statement, May 22, 6:59 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
659 PM EDT TUE MAY 22 2012

GAZ021-022-031>035-037-222330-
659 PM EDT TUE MAY 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN PAULDING...
OCONEE...BARROW...CHEROKEE...COBB...FORSYTH...GWINNETT AND FULTON
COUNTIES UNTIL 730 PM EDT...

AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ALPHARETTA...MOVING SOUTHEAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS PAULDING...OCONEE...BARROW...CHEROKEE...COBB...FORSYTH...
GWINNETT AND FULTON COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE MOUNTAIN PARK...JOHNS CREEK...
MILTON...SANDY SPRINGS...ROSWELL...ALPHARETTA...MOUNT BETHEL...SWEAT
MOUNTAIN...BROOKWOOD...BUFORD DAM-LAKE LANIER PARKS...NORCROSS...
MECHANICSVILLE...DULUTH...BERKELEY LAKE AND SUWANEE. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3408 8466 3414 8466 3417 8414 3413 8396
      3395 8352 3391 8377 3393 8380 3389 8384
      3385 8412 3387 8420 3396 8428 3397 8435
      3390 8435 3399 8473 3408 8476
TIME...MOT...LOC 2259Z 301DEG 30KT 3403 8422
Special weather statement, May 22, 7:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
744 PM EDT TUE MAY 22 2012

GAZ025-034-035-037-046-047-230015-
744 PM EDT TUE MAY 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WALTON...
ROCKDALE...OCONEE...BARROW...GWINNETT AND JACKSON COUNTIES UNTIL 815
PM EDT...

AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COUNTY LINE...MOVING EAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WALTON...ROCKDALE...OCONEE...BARROW...GWINNETT AND JACKSON
COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE WINDSOR...BOLD SPRINGS...BETWEEN...CHATEAU ELAN...
COUNTY LINE...THOMPSONS MILL...CARL...AUBURN...HARBIN...HOG
MOUNTAIN...LAWRENCEVILLE...GRAYSON...DACULA...HOSCHTON AND BRASELTON.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3407 8338 3405 8339 3404 8336 3399 8347
      3400 8350 3397 8353 3393 8351 3393 8342
      3389 8338 3374 8343 3374 8345 3382 8350
      3360 8368 3377 8396 3378 8405 3390 8419
      3418 8372
TIME...MOT...LOC 2344Z 287DEG 20KT 3403 8375

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:01 PM EDTSevere Thunderstorm WarningFFCJackson, Madison44 min
May 21, 8:03 PM EDTSpecial Weather StatementFFCHaralson27 min
May 21, 8:10 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton50 min
May 21, 8:14 PM EDTSpecial Weather StatementFFCBarrow31 min
May 21, 8:47 PM EDTSpecial Weather StatementFFCClarke, Greene, Madison, Oconee, Oglethorpe28 min
May 22, 2:21 PM EDTSpecial Weather StatementFFCToombs24 min
May 22, 2:23 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker37 min
May 22, 2:29 PM EDTSpecial Weather StatementFFCEmanuel, Treutlen31 min
May 22, 2:34 PM EDTSpecial Weather StatementFFCPickens26 min
May 22, 2:35 PM EDTSpecial Weather StatementFFCDawson, Forsyth25 min
May 22, 2:40 PM EDTSpecial Weather StatementFFCMontgomery, Toombs20 min
May 22, 2:42 PM EDTSpecial Weather StatementFFCBanks, Hall33 min
May 22, 2:52 PM EDTSpecial Weather StatementFFCEmanuel, Toombs38 min
May 22, 2:54 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker, Whitfield36 min
May 22, 2:57 PM EDTSevere Thunderstorm WarningFFCToombs33 min
May 22, 2:58 PM EDTSpecial Weather StatementFFCDawson, Pickens32 min
May 22, 3:27 PM EDTSpecial Weather StatementFFCEmanuel18 min
May 22, 3:30 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker, Whitfield30 min
May 22, 3:43 PM EDTSpecial Weather StatementFFCDawson, Forsyth, Gilmer, Lumpkin, Pickens32 min
May 22, 3:53 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Murray, Walker, Whitfield37 min
May 22, 4:27 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Fannin, Gilmer, Murray, Walker and 1 more33 min
May 22, 4:58 PM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Gilmer, Gordon, Murray and 3 more32 min
May 22, 5:43 PM EDTSpecial Weather StatementFFCChattooga, Dawson, Gordon, Pickens32 min
May 22, 6:59 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett31 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.